Alert archive / Idaho / Red Flag Warnings in 2017

Red Flag Warning 1, NWS Boise, ID

June 22, 201710 counties in Idaho

NWS Boise, ID issued this red flag warning at Jun 22, 2017, 12:44 PM MDT for 10 counties in Idaho. It took effect at Jun 22, 2017, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2017, 12:44 PM MDT (18:44 UTC)
In effect from
Jun 22, 2017, 2:00 PM MDT
Expired
Jun 22, 2017, 9:00 PM MDT
In force
7 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 63 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2017-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2017-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2868 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WWUS85 KBOI 221844
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
1244 PM MDT Thu Jun 22 2017

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM...
WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE
WEATHER ZONES 420...424 AND 426...

.STRONG WINDS CONTINUE ACROSS THE LOWER ELEVATIONS BELOW 5000 FEET 
EAST OF BOISE THROUGH TWIN FALLS THIS AFTERNOON AND EARLY
EVENING...


IDZ420-424-426-230300-
/O.NEW.KBOI.FW.W.0001.170622T2000Z-170623T0300Z/
Treasure Valley BLM-Western Twin Falls BLM-Southern Highlands-
1244 PM MDT Thu Jun 22 2017

The National Weather Service in Boise has issued a Red Flag 
Warning, which is in effect until 9 PM MDT this evening. 

* WINDS...20 to 25 mph with gusts 30 to 35 mph.

* RELATIVE HUMIDITY...Lowering to 10 to 15 percent. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly.

&&

$$


W
1 follow-up statement
540 
WWUS85 KBOI 230254
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
854 PM MDT Thu Jun 22 2017


IDZ420-424-426-230400-
/O.EXP.KBOI.FW.W.0001.000000T0000Z-170623T0300Z/
Treasure Valley BLM-Western Twin Falls BLM-Southern Highlands-
854 PM MDT Thu Jun 22 2017

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

Relative humidity across the warned area continues to increase
this evening as winds continue to diminish. With values outside of
critical thresholds, the Red Flag Warning will be allowed to
expire.

$$


KB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 22, 10:07 AM MDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 22, 10:07 AM MDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Boise ID
1007 AM MDT Thu Jun 22 2017

.DISCUSSION...No update to the forecast for today. Breezy
conditions across open terrain today with northwest winds through
the surface layer. Similar to yesterday the strongest gusts (to 35
mph) will occur between Mountain Home and the Twin Falls/Jerome
area. Otherwise sunny with high temperatures near normal.

&&

.AVIATION...VFR. Mostly clear skies. Gusty northwest surface winds
20-35 kts. Winds aloft to 10k feet MSL, northwest-north 10-30 kts.

&&

.PREV DISCUSSION...
SHORT TERM...Sunny, dry, and cooler today under northwest flow
aloft, then a little warmer Friday as H5 heights increase ahead of
the next Pacific ridge.  15-30 mph west or northwest winds in the
Magic Valley and Upper Treasure Valley east of Boise.  Gusts to 40
mph this afternoon near Mountain Home.  Light to moderate west/
northwest winds continuing tonight.  Light winds in all areas
Friday.

LONG TERM...Friday night through Wednesday...A ridge off the West
Coast begins to build inland across the Northwestern US. As the
ridge moves inland, temperatures will warm to around 10-15 degrees
above normal.  Temperatures will approach 100F in the valley
locations on Monday. A shortwave embedded in the flow will interact
with the heat on Monday afternoon, bringing a chance of
thunderstorms to the region as it moves northeastward. The ridge
will be suppressed by a trough moving across British Columbia and
Alberta, which will bring slightly cooler temperatures to near
normal for Tuesday and Wednesday with dry conditions.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...DG
AVIATION.....JC
PREV SHORT TERM...LC
PREV LONG TERM....KA

Nearby

Red Flag Warnings in Idaho, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.